Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 29, 2008, 8:15 PM EDT for Lake County, Orange County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 29, 2008, 8:59 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:34 PM EDT | TSTM WND DMG | Mount Dora, FL | CITY OF MOUNT DORA LARGE TREE DOWN ON WATER MAIN. TREE DAMAGE. POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 300015
SVRMLB
FLC069-095-300115-
/O.NEW.KMLB.SV.W.0082.080630T0015Z-080630T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE COUNTY IN FLORIDA.
NORTHWESTERN ORANGE COUNTY IN FLORIDA.
* UNTIL 915 PM EDT
* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER
MOUNT DORA...AND MOVING SOUTHEAST AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MOUNT PLYMOUTH...ZELLWOOD...WEKIWA SPRINGS STATE PARK...LAKE APOPKA
AND APOPKA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2889 8165 2878 8141 2872 8143 2870 8145
2863 8145 2859 8167 2876 8178
TIME...MOT...LOC 0015Z 312DEG 7KT 2879 8166
$$
KELLY1 follow-up statement
000
WWUS52 KMLB 300059
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
858 PM EDT SUN JUN 29 2008
FLC069-095-300108-
/O.CAN.KMLB.SV.W.0082.000000T0000Z-080630T0115Z/
ORANGE FL-LAKE FL-
858 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE THROUGH 930 PM.
LAT...LON 2889 8165 2878 8141 2872 8143 2870 8145
2863 8145 2859 8167 2876 8178
TIME...MOT...LOC 0058Z 312DEG 7KT 2873 8159
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:00 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT SUN JUN 29 2008 .DISCUSSION... CURRENT...DIURNAL CONVECTION JUST A BIT MORE ACTIVE EARLY THIS AFTN COMPARED TO THIS TIME SAT. SCT ECSB SHRA/TS STARTING TO POP UP INLAND FORM THE COAST BTWN MLB AND PBI. ACTIVITY ALSO TO DEVELOP ALONG THE WEST COAST BREEZE FROM SW OF THE KVVG TO NR TAMPA BAY. REST OF THE AFTERNOON/TONIGHT...EXPECT ANOTHER FAIRLY ACTIVITY LATE AFTN AS CELLULAR SEA BREEZE CONVECTION INCREASES IN COVERAGE...AND ADDITIONAL MESO BDRY INTERACTIONS LEAD TO ADDITIONAL DEVELOPMENT/ INTENSIFICATION. STRONG TO MARGINALLY SVR STORMS REMAIN PSBL... AND WILL CONTINUE TO USE PRE-FIRST PERIOD IN THE ZFP TO ADDRESS THE HIGHER COVERAGE PRIOR TO SUNSET. WITH THE INCREASE IN STEERING WINDS ACROSS THE FAR NRN CWA AFT 18Z... EXPECT MUCH OF THE ACTIVITY NORTH OF MCO-TTS TO PUSH OFFSHORE THE EAST COAST BY 00Z. FARTHER SOUTH...WEAKER STEERING MAY ALLOW DIURNAL PRECIP TO LINGER A BIT LONGER. OVERALL THOUGH...ACTIVITY SHOULD WIND DOWN A COUPLE HRS AFTER SUNSET. HAVE PAINTED POPS DECREASING TO ISOLD /20% AFTER 00Z BUT SINCE WE WILL HAVE PRE-FIRST PERIOD POPS FOR THE AFTN ZFP...EVENING SHIFT CAN REVISIT WHETHER WE NEED TO NUDGE THESE UP TO SCT ANYWHERE. MON-TUES...NOT MUCH CHANGE IN THE LOW LEVEL SYNOPTIC PATTERN WITH SURFACE HIGH PRESSURE RIDGE AXIS OVER CENTRAL FLORIDA. THIS WILL ONCE AGAIN BE FAVORABLE FOR EAST COAST SEA BREEZE DEVELOPMENT WITH FURTHER INLAND MOVEMENT SOUTH OF THE CAPE. ALOFT HOWEVER EASTERN CONUS TROF WILL BEGIN TO PUSH FURTHER SOUTH MOVING UPPER LEVEL RIDGE IN THIS DIRECTION AS WELL. BOTH NAM AND GFS SHOWING SHORT WAVE IMPULSE TO MOVE THROUGH THE REGION TOMORROW WHICH WILL HELP INITIATE LIFT AND HAVE THEREFORE BUMPED UP POPS TO 60 PERCENT OVER MAINLY INTERIOR LOCATIONS AND LEFT HIGH END SCATTERED MENTION ALONG THE COAST. WITH THIS UPPER LEVEL FEATURE CONVECTION MAY TAKE A LITTLE LONGER TO WIND DOWN SO HAVE 30 PERCENT POPS MENTIONED FOR THE EARLY EVENING TOMORROW NIGHT. 500MB TROF AXIS WILL CONTINUE TO PUSH EASTWARD TUES WITH LOW LEVEL RIDGE PERSISTING OVER CENTRAL FLORIDA. ANOTHER SHORTWAVE LOOKS TO CROSS THE AREA BUT DUE TO MODEL RUN TO RUN PLACEMENT DIFFERENCES AND SINCE IT IS A LITTLER FURTHER OUT WILL KEEP 50 PERCENT POPS OVER THE AREA FOR NOW. WED-SUN (PREVIOUS DISCUSSION)...UPPER LEVEL RIDGING WILL GRADUALLY STRENGTHEN OVER THE SOUTH CENTRAL PENINSULA ONCE AGAIN DURING THIS PERIOD AS UPPER TROUGHING WANES ACROSS THE EASTERN CONUS. LOW LEVEL FLOW REMAINS WEAK WITH DAILY APPEARANCES FROM THE EAST COAST SEA BREEZE MOVING INLAND EACH AFTERNOON. SOME DRY AIR ENTRAINMENT WILL BEGIN THU-SUN INTO THE REGION WITH GREATEST CONVECTIVE CHANCES FOCUSING INLAND AS STEERING FLOW BECOMES MORE SOUTH/SOUTHEASTERLY. && .AVIATION...INCRSG COVERAGE OF IFR CIGS/VSBYS IN TSRA OVER THE NRN AND INTR AERODROMES (LEE/DAB/SFB/MCO) THRU 20/21Z...ENDING FROM EAST TO WEST 23Z-01Z. AT MLB/VRB...OTHER THAN THE SMALL CHC FOR SHRA/TS THRU 19Z OR SO...FIGURE SEA BREEZE WILL CARRY ADDITIONAL ACTIVITY INLAND...AND WEAK STEERING MAY NOT BE ENOUGH TO PUSH INTR/WEST COAST CONVECTION BACK INTO THESE AREAS. && .MARINE...RIDGE AXIS REMAINS OVER CTRL FL OVERNIGHT WITH WINDS/SEAS AOB 10KT/3FT OUTSIDE OF ANY OFFSHORE MOVING STORMS...WHICH WILL BE MOST LKLY NORTH OF CAPE CANAVERAL. SURFACE RIDGE AXIS WILL CONTINUE TO RESIDE OVER CENTRAL FLORIDA THROUGH LATE WEEK WITH A SUSTAINING SOUTHERLY FLOW OVER THE COASTAL WATERS WITH GENERALLY LIGHT WINDS AOB 15 KNOTS. SEAS WILL ALSO BE FAVORABLE FOR BOATERS WITH 1 TO 2 FEET NEARSHORE AND 2 TO 3 FEET OFFSHORE. SCATTERED THUNDERSTORM DEVELOPMENT POSSIBLE EACH DAY WITH OFFSHORE MOVING THUNDERSTORMS A POSSIBILITY MAINLY NORTH OF THE TREASURE COAST DURING THE MID TO LATE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 89 72 85 / 20 60 30 50 MCO 73 91 73 89 / 20 60 30 50 MLB 72 89 71 87 / 20 50 30 50 VRB 73 90 72 88 / 20 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/WEITLICH
Hazardous weather outlook, Jun 29, 11:25 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT SUN JUN 29 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1125 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS ARE FORECAST AGAIN THIS AFTERNOON THROUGH EARLY EVENING. A FEW STORMS WILL BEGIN TO FORM BY MID DAY AS THE EAST COAST SEA BREEZE DEVELOPS AND BEGINS TO MOVE INLAND. STORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON AS INTERACTIONS WITH STORMS AND OUTFLOWS FROM THE WEST COAST SEA BREEZE OCCUR. STORM MOTION WILL BE RATHER SLOW AND ERRATIC SOUTH OF KISSIMMEE AND MELBOURNE...BUT TO THE NORTH OF THIS AREA...STORMS WILL MOVE EASTWARD AT AROUND 15 MPH. THE PRIMARY HAZARDS FROM THE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN AND HAIL. MOVE INDOORS TO A SAFE LOCATION AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... SLOW EASTWARD MOVEMENT OF STORMS WILL PRODUCE TEMPORARY PONDING OF WATER IN LOW LYING AND OTHER POORLY DRAINED AREAS. ...RIP CURRENT IMPACT... EXPECT AN ELEVATED RIP CURRENT RISK AT THE BEACHES TODAY DUE TO A LONG PERIOD SWELL. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS ON THE NEARSHORE WATERS PRIMARILY FROM SEBASTIAN INLET NORTH SHOULD KEEP AN EYE TO THE WEST FOR LIGHTNING STORMS COMING OFF THE MAINLAND LATE THIS AFTERNOON THROUGH THE EARLY EVENING. THE MAIN HAZARDS WILL BE WIND GUSTS OF 35 KNOTS OR GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE MAY ADD TO STORM STRENGTH DURING THE EARLY PART OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO/CRISTALDI
In the hours before
Local storm report, Jun 29, 7:23 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
723 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 2 S ORLANDO 28.48N 81.37W
06/29/2008 E1.75 INCH ORANGE FL BROADCAST MEDIA
REPORT FROM ORMC AREA OF ORLANDO
&&
MRTLocal storm report, Jun 29, 7:24 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
724 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL ORLANDO 28.50N 81.37W
06/29/2008 E0.88 INCH ORANGE FL PUBLIC
SOUTH RIO GRANDE AVE IN ORLANDO. REPORT FROM CIS SECURITY
&&
MRTSpecial weather statement, Jun 29, 7:26 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 726 PM EDT SUN JUN 29 2008 FLZ046-300015- SEMINOLE- 726 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER GOLDENROD...MOVING NORTHEAST AT 11 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FERN PARK AND MIDWAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Local storm report, Jun 29, 7:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
727 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL ORLANDO 28.50N 81.37W
06/29/2008 E0.70 INCH ORANGE FL TRAINED SPOTTER
COLONIAL DRIVE AND SR436 SKYWARN SPOTTER REPORT
&&
MRTSpecial weather statement, Jun 29, 7:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 727 PM EDT SUN JUN 29 2008 FLZ141-300015- COASTAL VOLUSIA COUNTY- 727 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL VOLUSIA COUNTY... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 12 MILES WEST OF DAYTONA BEACH...MOVING EAST AT 12 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 29, 8:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 800 PM EDT SUN JUN 29 2008 FLZ141-300045- COASTAL VOLUSIA COUNTY- 800 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL VOLUSIA COUNTY... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 14 MILES WEST OF DAYTONA BEACH...MOVING EAST AT 11 MPH. ANOTHER STRONG STORM WAS APPROACHING ORMOND BY THE SEA. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE DAYTONA BEACH AND ORMOND BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 29, 8:44 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 48 min |
| Jun 29, 8:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 30, 4:22 PM EDT | Special Marine Warning | MLB | 113 min | |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 45 min |
| Jun 30, 5:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
| Jun 30, 6:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 30, 6:10 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 50 min |
| Jun 30, 6:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Jun 30, 7:14 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.